Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Had red and painful pimple on knee. Woke up with soreness in groin. What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 193 Questions
Hello, i had a pimple on me knee a week ago and now it is very red, hot and slightly painful around the area. Seems like there is a rash around it as well. When I woke this morning my groin was also sore but does not discomfort me to walk. I won't be able to get to the doctors till monday morning so i
Posted Sat, 16 Nov 2013 in Skin Hair and Nails
Answered by Dr. Rogers Nditanchou 47 minutes later
Brief Answer:
Ice packs, Paracteamol, Ibuprofen, Cloxacilline/Fl

Detailed Answer:
Hi and thanks for the query,

If the pimple has become red, hot and painful, these are signs of acute inflammation. It means something has added to the initial stage causing agents. In my opinion, this should be that there has a bacterial infestation of the initial pimple area. There are naturally occurring bacteria throughout the skin, which must have certainly infected the initial pimples and presents now with these signs of acute inflammation.

It is urgent to get appropriate treatment. As you wait to see a doctor, it is important you get initial treatment to calm the symptoms and avoid complications. Ice parks would reduce inflammation and pain. Analgesics like Acetaminophen or Paracetamaol could be of help. You would need to use a Non steroidal anti Inflammatory drug like Ibuprofen, especially if you do not have gastritis (About 1600mg in two divided doses) and an Anti Staphylococcus antibiotic (Flucloxacillin, 3000mg in three divided doses) could help as you wait to see your doctor on Monday.

Apply ice parks and consult your pharmacist for Paracetamol, Ibuprofen and Flucloxacillin or Oxacilline in Appropriate doses for the moment. Kind regards and wishing you the best of health. In case of any specific concerns, please feel free asking any follow up questions, I would be glad to contribute to your well being. Kind regards.

Dr Rogers
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor